Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Got pencrititus. What should i do for it ?

hi doctor my son aged 23 got pencritius his amalyse level was 900 in the begining then it came down to 400 after treatment in hospital .again after 5 days it goes upto 600 and after aweek came down to 430 and again goes high again to 700 after aweek.why it is happening .he does not have any other symptomslike pain or vomiting .can u please tell me what to do . He is taking very light diet like chicken soup bread cheese boiled eggs .can u tell me is amalyse level have too much importance in the treatment .
Asked On : Wed, 12 Jan 2011
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to Healthcaremagic Forum

The raise in the Amylase is due to the inflammatory process as amylase is very sensitive to stimulus produced by the food, based on the type of the food the quantity of amylase can be expected to raise . The values will stay abnormal until the inflammation in the gland persist , may be the infection has gone completely due to treatment , it will take quite some time for the inflammation to come down. Also in cases of pseudocyst the values can be raised despite of treatment for long , USG abdomen would be the best way to rule it out.

Serum lipase is thought to be more sensitive and specific than serum amylase in the diagnosis of acute pancreatitis , I would suggest you to evaluate the condition based on lipase values also along with amylase , as both can be little bit mote assuring.

Thanks for visiting

Answered: Wed, 12 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor